Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 23, 2008, 1:28 AM CDT for Andrews County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2008, 1:28 AM CDT (06:28 UTC)
- Expired
- Mar 23, 2008, 2:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 35 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 3055 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 230628
SVRMAF
TXC003-230715-
/O.NEW.KMAF.SV.W.0007.080323T0628Z-080323T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 AM CDT SUN MAR 23 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ANDREWS COUNTY IN WEST TEXAS...
* UNTIL 215 AM CDT
* AT 123 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL
ANDREWS COUNTY...OR 6 MILES SOUTHEAST OF ANDREWS...MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
EASTERN ANDREWS COUNTY...
SOUTHEASTERN ANDREWS COUNTY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3228 10222 3210 10222 3210 10237 3219 10260
3243 10245
TIME...MOT...LOC 0628Z 305DEG 18KT 3227 10243
$$1 follow-up statement
000
WWUS54 KMAF 230648
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
147 AM CDT SUN MAR 23 2008
TXC003-230715-
/O.CON.KMAF.SV.W.0007.000000T0000Z-080323T0715Z/
ANDREWS TX-
147 AM CDT SUN MAR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN ANDREWS COUNTY...
AT 145 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL
SIZE HAIL WAS LOCATED OVER EAST CENTRAL ANDREWS COUNTY...OR ABOUT
14 MILES SOUTHEAST OF ANDREWS...AND WAS MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST
CENTRAL ANDREWS COUNTY...SOUTHEASTERN ANDREWS COUNTY AND EXTREME
SOUTHEASTERN ANDREWS COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3235 10231 3228 10223 3225 10222 3211 10223
3210 10237 3212 10243 3214 10247 3237 10236
TIME...MOT...LOC 0647Z 305DEG 18KT 3222 10234
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 12:58 AM CDT, 30 minutes earlier.
Area forecast discussion, Mar 23, 12:58 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1258 AM CDT SUN MAR 23 2008
.AVIATION...
VFR CEILINGS WILL DEVELOP OVER THE NEXT FEW HOURS OVER ALL TAF
SITES...WHILE EAST NORTHEAST WINDS WILL LIKELY INCREASE TO AT
LEAST 20KT WITH GUSTS OVER 30KT POSSIBLE. THUNDERSTORMS WILL BE
POSSIBLE MAINLY FROM KMAF EASTWARD THROUGH THIS MORNING. RAIN MAY
MIX WITH SNOW BETWEEN 23/12Z AND 23/18Z OVER ALL BUT KPEQ AND
KFST AS MVFR CEILINGS BECOME MORE PREVALENT. IFR CEILINGS COULD
ALSO AFFECT MOST TAF SITES...GENERALLY BETWEEN 23/15Z AND 23/21Z.
THESE LOWER CEILINGS SHOULD BEGIN TO LIFT/DISSIPATE AROUND OR
AFTER 24/00Z ALONG WITH LIGHTER WINDS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
67Hazardous weather outlook, Mar 22, 2:47 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT SAT MAR 22 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-232000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 247 PM CDT SAT MAR 22 2008 /147 PM MDT SAT MAR 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN LOW ROLLING PLAINS LATE THIS AFTERNOON. THE CHANCE FOR THUNDERSTORM DEVELOPMENT WILL THEN SPREAD ACROSS ALL OF SOUTHEASTERN NEW MEXICO AND MOST OF WEST TEXAS THIS EVENING AND OVERNIGHT. A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR AREAS MAINLY EAST OF THE PECOS RIVER. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN CONCERN WITH THE STRONGER STORMS. LOCALLY STRONG NORTHEAST WINDS NEAR 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS LATE TONIGHT INTO EARLY FRIDAY MORNING. MOUNTAIN GAPS AND PASSES WILL BE FAVORED FOR THESE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 23, 1:02 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 102 AM CDT SUN MAR 23 2008 TXZ050-230700- ANDREWS- 102 AM CDT SUN MAR 23 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ANDREWS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF FLOREY AT 102 AM CDT...MOVING SOUTHEAST AT 20 MPH. GUSTY WINDSTO 45 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:05 AM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 55 min |
| Mar 23, 3:12 AM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.